Close X
Get more out of
by joining the site for free
Free 17-point plan to great health
Twice weekly e-news bulletins
Access to our News, Forums and Blogs
Sign up for free and claim your
17-point plan to great health
Free 17-point plan to great health

Twice weekly e-news bulletins

Access to our News, Forums and Blogs

If you want to read our in-depth research articles or
have our amazing magazine delivered to your home
each month, then you have to pay.

Click here if you're interested
Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!


Nsaids and leg ulcers

MagazineApril 1992 (Vol. 3 Issue 1)Nsaids and leg ulcers

"My mother (aged 83) has suffered with leg ulcers for three or four years

"My mother (aged 83) has suffered with leg ulcers for three or four years. Sometimes one heals or almost heals but she never gets rid of them altogether. The medical profession has tried all its usual remedies and also keeps her legs tightly bound up. This of course restricts the possibility for exercise, and fresh air hardly ever reaches her skin. However, she is a very determined lady and goes out for a walk most days and up and down stairs. This is quite difficult as she has broken both hips on separate occasions and has suffered from rheumatoid arthritis for about 30 years. This disease seems to have "burnt itself out", but has left deformed joints. I think the arthritis drugs, including idesit and painkillers, have affected her circulation. The people looking after her give her a whole barrage of pills without telling her what they are, including drugs to aid circulation and vitamin B12.

The doctor is very fond of giving her antibiotics at the slightest hints of infections (I'm sure he would not accept that honey prevents infections, as I have found it to). She dislikes yogurt and although antibiotics destroy vitamin B as well as the gut flora she takes so many pills already that I hesitate to suggest anything else. For the same reason I have not suggested herbal circulation tablets.Her diet is not very good, as the food is provided in the sheltered accommodation, but she makes healthy choices where possible. H.J., Derbyshire.......

Run, don't walk, to see her doctor and ask for a list of all the medications she is being prescribed. It is highly likely that her persistent leg ulcers are being caused by an NSAID, since they inhibit healing in ways we don't really understand. If she is being given an NSAID, have her request to be taken off it and switched to simple enteric coated aspirin. Better yet, if finances permit, have her checked out by a clinical ecologist who may be able to locate her allergies and the source of the rheumatoid arthritis, even at her age. Editor.

tretinoin serum - the side effects

Tretinoin serum and retinol - what are the side effects?

You may also be interested in...

Latest Tweet


Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, cancer, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2016 WDDTY Publishing Ltd.
All Rights Reserved